| Model Number |
8888135133 |
| Medical Device Problem Codes |
Product Quality Problem (1506); Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/13/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, right jugular vein puncture was performed by a nephrologist, and at the time of guidewire insertion into the trucut needle, the guidewire did not advance in the exit port, patency was verified, and the lumen or hole of the needle was smaller than the guidewire diameter.Apparently, the needle was the one on the label; the dimensions of the needle matched what was indicated on the label, but it was defective.It was necessary to remove the guide wire at the same time as the puncture needle.The catheter was not repaired.There was no leak.There was no luer adapter issue.The puncture needle used was the one included in the kit.There was no visible defect or damage noted with the needle.The guide wire was not frayed, coiled, or unraveled.The guide wire did not break into pieces.The guide wire used was the one included in the kit.No other products were being used with the device.Nothing unusual was observed on the device prior to use.Flushing was done prior to use, and the result had no problem.No cleaning agent was used on the device.A need to open a new catheter from the same product id (identifier) and same lot was generated, and t he procedure was completed.No medical or surgical intervention was needed to prevent a permanent impairment of a function.The event did not lead to or extend the patient's hospitalization.There was no blood loss.A blood transfusion was not required.There was no reported patient injury.
Additional Manufacturer Narrative
Additional information: e1 (facility name, street 1, city, country), g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 correction: d3(mfr name, street 1, mfr city, mfr region, country code, postal code), g4(pma / 510(k) #) h3 evaluation summary: medtronic conducted an investigation based upon all information received.Visual inspection noted one catheter kit, with the returned guidewire being stuck in the puncture needle.Once removed, a solid substance, with an adhesive-like appearance, was spotted and was suspected to be the reason behind the blockage.It was reported that the guide wire was unable to be withdrawn and there was a needle issue.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.